Alert archive / Pennsylvania / Flash Flood Warnings in 2025

Flash Flood Warning 95, NWS Pittsburgh, PA

July 1, 2025Allegheny County, Washington County, Pennsylvania

NWS Pittsburgh, PA issued this flash flood warning at Jul 1, 2025, 10:51 AM EDT for Allegheny County, Washington County, Pennsylvania. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 1, 2025, 10:51 AM EDT (14:51 UTC)
Expired
Jul 1, 2025, 1:45 PM EDT
In force
3 hr
Issued by
NWS Pittsburgh, PA
Area
Storm-based polygon
Flood severity
None

Counties Allegheny County, PA, Washington County, PA

The radar

The Pittsburgh radar (KPBZ), 24 km from the middle of the area, began a volume at 14:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 2.9 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2025-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 822 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2025-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
822 J/kg
Mixed-layer CIN
-69 J/kg
Mixed-layer LCL
994 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jul 1, 7:11 AM EDT, 3 hours 40 minutes earlier.

Area forecast discussion, Jul 1, 7:11 AM EDT, 3 hours 40 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
711 AM EDT Tue Jul 1 2025

.SYNOPSIS...
Showers and thunderstorms will continue today with a crossing
cold front. High pressure will return dry weather to the region
Wednesday. A weak cold front will bring a slight chance of
showers and thunderstorms Thursday, before high pressure
returns dry and warm weather through Saturday.

&&

.NEAR TERM /THROUGH TONIGHT/...
KEY MESSAGES:

- Shower and thunderstorm chances continue today
- Marginal Risk for severe storms across a portion of the area
- Localized flash flooding also possible
---------------------------------------------------------------

Showers and thunderstorms are expected today along and ahead of
an approaching pre frontal trough and an associated shortwave
trough. The latest CAMs indicate this convection should develop
by mid to late morning across areas W of PIT, with increasing
coverage as diurnal instability develops. Around 1500 j/kg of MU
CAPE is depicted in the HREF mean by early afternoon, with 0-6
km shear increasing to 35-40kt. Some storms will have the
potential for damaging wind gusts with increasing mid level
flow. The Storm Prediction Center has the area from near a line
from DUJ to PIT to ZZV and points east in a Marginal Risk, or
level 1 out of 5, for severe storms today.

PWATS will generally be lower today for much of the area, with
a NW-SE gradient. NW PA should see values around 1.5, with
areas across northern WV ranging from 1.8 to 2.0. The
increasing flow aloft should result in faster storm motion
today, though if any training or backbuilding occurs a
localized flash flood potential is possible. Will include both
the localized flood potential and the severe weather potential
in the Hazardous Weather Outlook.

The surface cold front is progged to approach the region toward
evening, though the main upper level forcing, shear, and
instability are expected to be associated with the pre frontal
trough earlier in the day.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
KEY MESSAGES:

- Patchy fog tonight
- Dry Wednesday
- Slight chances for showers and thunderstorms Thursday

----------------------------------------------------------------

Much of the convection associated with the pre frontal trough should
be exiting the area to the east this evening. The surface cold front
will then cross the Upper Ohio Valley region, keeping some chances
of showers/storms until FROPA.

A clearing sky, nearly calm wind, and moist ground could lead to
some patchy fog tonight. This should quickly mix out and dissipate
Wednesday morning, with dry weather then expected through
Wednesday night as a ridge of surface high pressure builds
across the Upper Ohio Valley region.

A shortwave trough, and its associated surface cold front, is
expected to track sewd across the Upper Ohio Valley region on
Thursday. Very dry air aloft will likely inhibit updraft growth,
limiting showers/thunderstorm chances. Included only slight chance
POPs at this time.

Temperatures should continue to average a few degrees above
seasonable levels through the period.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
KEY MESSAGES:

- Dry through the first half of the holiday weekend
- Increasingly hot and humid with shower and thunderstorm
  chances returning Sunday and Monday

-------------------------------------------------------------------

Model ensembles indicate a ridge will shift eastward from the
Midwest Friday and Saturday, resulting in dry and warm weather
across the Upper Ohio Valley region.

The ridge is then progged to flatten Sunday into early next
week, with westerly flow aloft across the Upper Ohio Valley
region. Disturbances embedded in this flow aloft are expected
to periodically cross the region, with daily shower and
thunderstorm chances returning.

Even as the ridge flattens, 500 mb heights are still expected
to be near 590 dam. This will keep hot and humid conditions
across the region, with highs possible again around 90 Sunday
and Monday.

&&

.AVIATION /12Z TUESDAY THROUGH SATURDAY/...
The approach of an upper shortwave and surface cold front will
foster shower and thunderstorm activity today. Hi-res modeling
favors terminals near and south of I-70 for storm impact with
timing favoring 17z-23z, but isolated showers and thunderstorms
could occur prior to the start of that window. Abundant
environmental moisture means storms are likely to have high
rainfall rates that can rapidly reduce visibility to 2sm or less
but location of these rates is too hard to pinpoint for TAF
mention. Gusty wind, erratic wind is also possible with
thunderstorms, though a more prevailing westerly flow from storm
motion would be favored for any gust around 25-35kts.

Moisture convergence ahead of the system is expected to create
pockets of MVFR/IFR this morning that rises with lift/heating
ahead of the shortwave. VFR may temporarily develop after the
frontal passage and ending of showers around 00z. However, delay
in dry advection combined with light wind and clearing sky may
foster widespread development of IFR/LIFR cigs/vsbys aft 06z.
Hi-res modeling suggests a 50 to 70 percent chance of IFR vsby
developing at all terminals between 06z-12z, with confidence
highest at LBE/MGW.

Outlook...
High pressure and dry advection will aide the return of VFR by
Wednesday afternoon, though subtle shortwave movement could
generate an isolated shower with the residual moisture east of
KPIT.

Additional shortwave movement within northwest flow may create
isolated to scattered showers and thunderstorms Thursday into
Friday. Brief ridging aloft and surface high pressure favors
dry weather Saturday before storm chances return early next
week.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
PA...None.
OH...None.
WV...None.

&&

SYNOPSIS...WM
NEAR TERM...WM
SHORT TERM...WM
LONG TERM...WM
AVIATION...Frazier
Hazardous weather outlook, Jul 1, 2:00 AM EDT, 8 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Pittsburgh PA
200 AM EDT Tue Jul 1 2025

OHZ059-068-069-PAZ014-016-021-022-029-031-073>078-WVZ002>004-012-021-
509>514-020600-
Belmont-Noble-Monroe-Butler-Jefferson PA-Allegheny-Armstrong-
Washington-Greene-Westmoreland-Higher Elevations of Westmoreland-
Fayette-Higher Elevations of Fayette-Indiana-
Higher Elevations of Indiana-Brooke-Ohio-Marshall-Wetzel-Marion-
Monongalia-Ridges of Eastern Monongalia and Northwestern Preston-
Preston-Eastern Preston-Western Tucker-Eastern Tucker-
200 AM EDT Tue Jul 1 2025

This Hazardous Weather Outlook is for east central Ohio, western
Pennsylvania, and northern West Virginia.

.DAY ONE...Today and tonight.

Showers and thunderstorms are expected today with a crossing cold
front. There is a Marginal Risk, or level 1 out of 5, for a few
storms to be severe with damaging wind gusts. In addition, there is a
potential for locally heavy rainfall amounts, especially in areas
that see repeated thunderstorms. This could result in localized flash
flooding.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

OHZ039>041-048>050-057-058-PAZ007>009-013-015-020-WVZ001-020600-
Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH-
Muskingum-Guernsey-Mercer-Venango-Forest-Lawrence-Clarion-Beaver-
Hancock-
200 AM EDT Tue Jul 1 2025

This Hazardous Weather Outlook is for east central Ohio, western
Pennsylvania and northern West Virginia.

.DAY ONE...Today and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

WM

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 11:21 AM EDTFlash Flood WarningPBZAllegheny, Armstrong, Indiana, Westmoreland3 hr
Jul 1, 12:15 PM EDTFlash Flood WarningPBZArmstrong, Indiana, Westmoreland3 hr

Nearby

Flash Flood Warnings in Pennsylvania, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.